Louisiana, 2012Damaging Wind in Louisiana, July 6, 2012
July 6, 2012 · NWS SHV · 1 event in 1 county or zone
Weak disturbances moving east to west across the region, combined with moderate instability and colliding outflow boundaries resulted in an isolated severe thunderstorm in Red River Parish during the late afternoon of July 6th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Weak disturbances moving east to west across the region, combined with moderate instability and colliding outflow boundaries resulted in an isolated severe thunderstorm in Red River Parish during the late afternoon of July 6th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 6, 1:51 PM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 6, 1:51 PM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 PM CDT FRI JUL 6 2012
.DISCUSSION...
ISOLATED CONVECTION HAS DEVELOPED THIS AFTERNOON AS EXPECTED
ACROSS THE CWA. MAIN THREATS WILL BE HEAVY DOWNPOURS AND LOCALLY
STRONG WIND GUSTS. STORMS WILL BE OUTFLOW DRIVEN PRIMARILY. TEMPERATURES
HAVE CLIMBED INTO THE MID 90S TO NEAR 100 DEGREES AGAIN...BUT
RELIEF APPEARS TO BE IN SIGHT. TODAYS AFTERNOON CONVECTION WILL
LIKELY DIMINISH AFTER SUNSET...BUT SHORTWAVE ENERGY TO THE EAST
WILL MOVE THROUGH THE AREA DURING THE EARLY MORNING
HOURS SATURDAY...POSSIBLY SPARKING OFF SOME SHOWERS AND
THUNDERSTORMS. HAVE KEPT IN SLIGHT TO LOW END CHANCE POPS TO COVER
THIS POSSIBLE ACTIVITY.
THE COMPRESSED H500 RIDGE OF HIGH PRESSURE TO THE NORTH OF THE
AREA WILL BEGIN TO MOVE WESTWARD BY SUNDAY AFTERNOON. BEFORE IT
DEPARTS HOWEVER...IT WILL CONTINUE TO PROVIDE THE CWA AND THE SE
UNITED STATES WITH EASTERLY FLOW. IN THIS EASTERLY FLOW WILL BE A
SERIES OF SHORTWAVE TROUGHS...WHICH WILL PROVIDE LIFT AND AID IN
THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS.
AFTER THE UPPER RIDGE DRIFTS WEST BY EARLY IN THE WEEK...A N/NW
FLOW WILL SETUP. EMBEDDED IN THIS FLOW WILL BE A FRONTAL BOUNDARY.
THIS FRONTAL BOUNDARY WILL BE ENTERING THE FORECAST AREA BY
WEDNESDAY MORNING. FROM SUNDAY INTO THE DAY ON TUESDAY...WITH THE
HELP OF SOME RESIDUAL UPPER LEVEL SHORTWAVE ENERGY...SHOWERS AND
THUNDERSTORMS WILL BE COMMON...HAVE POSTED CHANCE TO LOW END
LIKELY POPS. THESE SHOWERS AND THUNDERSTORMS WILL BE IN GREAT DEMAND
AS DRY CONDITIONS CONTINUE TO PLAGUE THE AREA. SOME LOCATIONS
COULD SEE AS MUCH AS 3 INCHES OF RAIN BY THE TIME THE FRONT MOVES
THROUGH THE AREA WEDNESDAY EVENING. PWAT VALUES WILL BE
VERY HIGH IN THE 2 PLUS INCH RANGE...HELPING ACHIEVE SOME OF THOSE
HIGHER RAINFALL TOTALS. SOME LINGERING SHOWER ACTIVITY MAY BE POSSIBLE
ACROSS EXTREME SOUTHERN AREAS AS THE FRONT WILL LIKELY STALL
BEFORE MAKING IT TO THE GULF COAST.
IN ADDITION TO THE GOOD NEWS ABOUT THE PROMISE OF RAINFALL ACROSS
THE AREA...WIDESPREAD CLOUD COVER AND SOME LIGHT NORTHERLY WINDS
IMMEDIATELY BEHIND THE FRONT WILL ALLOW FOR A TEMPORARY REPRIEVE
FROM THE 100 DEGREE TEMPERATURES. HIGHS WILL BE KEPT DOWN IN THE
LOWER 90S...ROUGHLY FROM SUNDAY THROUGH WEDNESDAY. LOWS WILL BE
COMFORTABLE AS WELL...RUNNING CLOSER TO THE 70 DEGREE MARK RATHER
THAN THE 80 DEGREE MARK. LOOKING OUT INTO THE LONG RANGE
FORECAST...IT APPEARS AT THIS TIME THAT THE PATTERN REMAINS
UNSETTLED. AT LEAST...NOT SEEING THE H500 HEAT DOME REBUILDING
OVER THE CENTRAL US FOR A PERIOD OF TIME. /20/
&&
.AVIATION...
MOSTLY VFR CONDITIONS SHOULD CONTINUE THROUGH THE UPCOMING 24 HOUR
TAF PERIOD...WITH ONLY BRIEF PERIODS OF MVFR/IFR DUE TO SCATTERED
THUNDERSTORMS. SCATTERED THUNDERSTORMS WILL BE THE MAIN WEATHER
HAZARD FOR PILOTS THIS AFTERNOON INTO THE EARLY EVENING.
EXPECT WIND GUST TO 50 KTS...EXTREME TURBULENCE AND HAIL AROUND THE
STRONGEST STORMS WITH ISOLATED STORM TOPS APPROACHING 50 KFT. THE
STORMS WILL MOVE AND BUILD TO THE WEST SOUTHWEST. LATER TONIGHT...
SOME ADDITIONAL STORM DEVELOPMENT IS POSSIBLE IN ASSOCIATION WITH
AN UPPER LEVEL DISTURBANCE MOVING INTO NORTHERN LOUISIANA AND
SOUTHERN ARKANSAS AFTER 06Z. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 93 74 91 74 / 30 40 40 50 60
MLU 74 94 72 91 74 / 30 50 40 50 60
DEQ 71 98 73 93 73 / 20 30 30 50 50
TXK 74 97 74 93 74 / 30 30 30 50 60
ELD 72 96 73 92 74 / 30 40 40 50 60
TYR 75 95 75 93 75 / 30 40 30 50 60
GGG 74 94 74 92 74 / 30 40 30 50 60
LFK 73 92 73 91 74 / 30 50 40 50 60
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
20/14
Hazardous weather outlook, Jul 6, 10:25 AM CST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1125 AM CDT FRI JUL 6 2012
ARZ072-073-LAZ001>006-010>014-017>022-071630-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
1125 AM CDT FRI JUL 6 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND
NORTHWEST LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY
DEVELOP THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK FOR
SEVERE WEATHER...MAKING ISOLATED SEVERE STORMS POSSIBLE. SOME
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN THE
FORM OF DOWN BURSTS. IN ADDITION TO LOCALIZED GUSTY
WINDS...PRECIPITABLE WATER VALUES ARE HIGH...MAKING LOCALIZED
HEAVY DOWNPOURS POSSIBLE AS WELL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THE NEXT
SEVERAL DAYS...AS DAYTIME HEATING OCCURS AND A SERIES OF
SHORTWAVES WILL TRAVEL ACROSS THE AREA. SOME THUNDERSTORMS COULD
BE CAPABLE OF PRODUCING STRONG WIND GUSTS AS WELL AS LOCALIZED
HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED FOR TODAY OR TONIGHT.
ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-
136>138-149>153-165>167-071630-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1125 AM CDT FRI JUL 6 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY
DEVELOP ACROSS SOME AREAS THIS AFTERNOON AND EVENING. ISOLATED SEVERE
WEATHER IS POSSIBLE...WITH SOME THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN THE FORM OF DOWN BURSTS. IN ADDITION TO LOCALIZED GUSTY
WINDS...PRECIPITABLE WATER VALUES ARE HIGH...MAKING LOCALIZED
HEAVY DOWNPOURS POSSIBLE AS WELL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THE NEXT
SEVERAL DAYS...AS DAYTIME HEATING OCCURS AND A SERIES OF
SHORTWAVES WILL TRAVEL ACROSS THE AREA. SOME THUNDERSTORMS COULD
BE CAPABLE OF PRODUCING STRONG WIND GUSTS AS WELL AS LOCALIZED
HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED FOR TODAY OR TONIGHT.
20
In the hours before
Special weather statement, Jul 6, 12:07 PM CST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
107 PM CDT FRI JUL 6 2012
LAZ020-022-061830-
GRANT-LA SALLE-
107 PM CDT FRI JUL 6 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 130 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
LA SALLE AND GRANT...
INCLUDING THE FOLLOWING LOCATIONS...
JENA AND MIDWAY...
AT 100 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR ROGERS OR 5 MILES WEST OF
POLLOCK...MOVING WEST AT 5 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
24Special weather statement, Jul 6, 1:02 PM CST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
202 PM CDT FRI JUL 6 2012
LAZ019-020-022-061945-
GRANT-LA SALLE-WINN-
202 PM CDT FRI JUL 6 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 245 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
LA SALLE...GRANT AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
WINNFIELD...
AT 157 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR GEORGETOWN...OR 23 MILES
SOUTHEAST OF WINNFIELD...MOVING WEST AT 10 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
24Special weather statement, Jul 6, 1:36 PM CST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
236 PM CDT FRI JUL 6 2012
LAZ018-020-062015-
GRANT-NATCHITOCHES-
236 PM CDT FRI JUL 6 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 315 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
GRANT...
INCLUDING THE FOLLOWING LOCATIONS...
COLFAX...
AT 232 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR COLFAX...OR 7 MILES NORTH OF
BOYCE...MOVING WEST AT 10 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
24Special weather statement, Jul 6, 2:36 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
336 PM CDT FRI JUL 6 2012
LAZ018>020-062100-
GRANT-NATCHITOCHES-WINN-
336 PM CDT FRI JUL 6 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
GRANT AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
MONTGOMERY...
AT 329 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MONTGOMERY...OR 16 MILES
SOUTHEAST OF NATCHITOCHES...MOVING SOUTHWEST AT 10 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
24Special weather statement, Jul 6, 2:53 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
353 PM CDT FRI JUL 6 2012
LAZ018-062145-
NATCHITOCHES-
353 PM CDT FRI JUL 6 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTHWEST LOUISIANA...
NATCHITOCHES...
INCLUDING THE FOLLOWING LOCATIONS...
NATCHITOCHES...
AT 352 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM FROM NEAR HAGEWOOD AND
NATCHITOCHES...TO NEAR NATCHEZ AND MELROSE LOUISIANA...MOVING
WEST NEAR 20 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
13Thunderstorm Wind, Red River
- When
- July 6, 3:30 PM CST
- Where
- Red River County, 0.59 mi S of Coushatta
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.011, -93.350
Thunderstorm wind gusts downed trees south of town along Hwy. 1 and Hwy. 71.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Kentucky, July 6, 20121 death · 1 event
- Hail and Damaging Winds in Arkansas, July 6 to 8, 2012$611,000 · 1 in hail · 29 events
- Hail and Damaging Winds in Georgia, July 6, 2012$486,000 · 1.75 in hail · 10 events
- Damaging Winds and Lightning Strike in Tennessee, July 6, 2012$224,000 · 58 kt wind · 17 events
- Hail and Damaging Winds in North Carolina, July 6, 2012$48,000 · 1.75 in hail · 17 events
- Damaging Winds in North Dakota, July 6, 2012$60,000 · 61 kt wind · 4 events
- Hail and Damaging Winds in Kentucky, July 6, 2012$50,000 · 61 kt wind · 3 events
- Flash Flood in Colorado, July 6, 2012$40,000 · 1 event
- Damaging Winds in Michigan, July 6, 2012$20,000 · 52 kt wind · 2 events
- Hail and Damaging Winds in Alabama, July 6, 2012$16,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Indiana, July 6, 20121 in hail · 12 events
- Damaging Wind in Missouri, July 6, 20121 injured · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 381462.